Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

79 yr old diagnosed with CHF, had 2 bouts with pneumonia and flu, debilated at present. What should I expect ?

My 79 year old mother was just diagnosed with CHF. Her ejection fraction is 10-15% and her BNP is 2500. She recently had 2 bouts with pneumonia and the flu. She is very debilitated at present. She has been put on Lasix and Koreg. What should I expect? A very poor prognosis , or can she be managed. Her kidneys are in excellent shape. I guess Im just asking whats next?
Asked On : Tue, 12 Feb 2013
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Internal Medicine Specialist 's  Response

i am really sorry to hear about your mother

As she has a weak heart with EF of less than 15 % , lasiz and carvedilol can help but you need to add more medicine like:

Digoxin as it prevents arrythmia

Nitrates to dilaate the heart vessels + less stress on heart

Increase the dose of lasix

Defibrillator machine to prevent sudden death

Keep her happy and spend more time with her

Hope this helps
Answered: Thu, 29 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor